MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of (b)(4) showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that upon insertion of the per-q-cath the nurse flushed it and noted a hole in the catheter.The nurse completed the procedure with another device.The original catheter was cut into three pieces to exchange it.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is inconclusive due to poor sample condition.One 2 fr single lumen per-q-cath was returned for evaluation.An initial visual observation showed a clamp indentation and adhesive residue on the extension leg of the t-lock.The catheter appeared to have been trimmed approximately 0.7 cm distal to the distal end of the strain relief.The sample was flushed and pressurized with a 12 ml syringe of water.The sample was found to be patent to infusion and aspiration, however, no leaks were found.A microscopic observation revealed no holes or splits in the catheter.Striations were observed on the surface of the distal end of the catheter, indicating it was cut with a ground-sharpened instrument.No leaks were found in the returned sample; however, since only approximately 0.7 cm of the catheter was returned for evaluation, the complaint of a leak is inconclusive at this time.Possible causes of a leak include stylet damage, sharp instrument damage, and over pressurization.A lot history review (lhr) of rebt1329 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7039769
Report Number3006260740-2017-02054
Device Sequence Number2037137
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132100
Device Lot NumberREBT1329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1